U.S. doctors online nowAsk doctors free
Tempe, AZ
A 25-year-old male asked:

13 months of multi-site tendon pain & clicking/w no swelling (achilles worst) & muscle fatigue flares. sudden onset during levaquin (levofloxacin) rx. no notable muscle tenderness. can fibromyalgia diagnosis be ruled out?

3 doctor answers4 doctors weighed in
Dr. John Chiu
Allergy and Immunology 57 years experience
No: Tender tear has been associated with levaquin (levofloxacin). However having the tendon and muscle pains 13 months after would be highly unlikely. I can even accept 1 or two sites being sprained or partially torn especially at the achilles but not at so many areas. I suggest that you consult a rheumatologist. I would like to hear other doctors' opinions as well.
Dr. Oscar Novick
Pediatrics 58 years experience
Levaquin (levofloxacin): The pains that you are describing are side effects of levaquin (levofloxacin).
Dr. Richard Perlman
Orthopedic Surgery 58 years experience
Probably not: Most likely this was an adverse reaction the the levaquin, (levofloxacin) not fibromyalgia. Are you still taking the Levaquin (levofloxacin) or another quinalone? There is no test for fibromyalgia, but physical findings may make the differential. Your doctor may be able to answer the question and to look for any other source of symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.